# SDR 2007FA0000478

- Difficulty date: May 10, 2007
- Submitted: May 10, 2007
- Operation: General aviation
- Engine: Lyc IO540*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12987
- Condition: Eroded
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER REMOVAL OF THE CYLINDER BARREL FROM THE CYLINDER HEAD, SEVER ERROSION WAS NOTED JUST ABOVE THE SEAL BAND AREA. IF THE BARREL HAD NOT BEEN REMOVED, THIS ERROSION WOULD HAVE BEEN UNDETECTED AND WOULD HAVE CAUSED A HEAD AND BARREL SEPERATION.
